Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Restless Leg Syndrome Considered Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

restless leg syndrome

hi there. I was wondering if there is a connection between hiv, and/or meds and restless leg syndrome?I am pretty sure the RLS started to occur a few years into my taking antiretrovirals. has there been any studies regarding a connection? and is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have had numerous HIV+ patients who have developed restless leg syndrome. In my experience RLS seems more common in diabetics or those who had been treated in the past with the 'D" drugs (such as D4T or ddI) linked to peripheral... Read more »

Vacuolar Myelopathy or Peripheral Neuropathy

My partner and I are both HIV+, well he has AIDS, I am +. For the past few months, he has been having issues with is legs and fatigue. He is still able to go to his part-time job as a janitor and do house chores, walk the dog, cook, etc. After he...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
This question is not well matched for a forum on lipoatrophy, but is somewhat related because HIV-related peripheral neuropathy is sometimes related to mitochondrial toxicity of nerve cells, and lipoatrophy is related to mitochondrial toxicity of... Read more »

Peripheral Neuropathy, it is getting worse!

I am a long term survivor (positive in 86 and AIDS diagnosis in 1991.) I had problems with peripheral neuropathy back when I was taking ddI, d4T, ddc and hydroxy urea. It went away about a year after going off of the hydroxy urea and the D drugs....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Peripheral neuropathy remains a frustrating problems for many patients.I assume you have seen a neurologist and /or pain clinic to try to optimize pain control and look for any complicating factors? In some cases I have tried (if possible) to switch... Read more »

Not Gulliene-Barre-Diagnosed as Peripheral Neuropathy! Donation to follow tomorrow!

ER last night with what I thought was Guillene-Barre Syndrom. Turns out its Peripheral Neuropathy. Not sure if this is any better in the case of HIV. I was told PN occurs later in hiv not during ars. Is this true? I am pretty much having these...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Peripheral neuropathy is usually seen in later-stage disease and often associated with certain antiretroviral drugs, such as Zerit (d4T) and Videx (ddI). I do not believe your symptoms are HIV related. If my reassurance is not sufficient for you... Read more »
Connect With Others

Peripheral Neuropathy ? or a common nerve damage ?

Posted by ConfusedJerry, 3 Replies
i got alot of symptoms and i wont list them all .. let's say my exposure was 2012 i had this numb feeliing in my left feet on december 2013 i got scared about it because i thought it will not go away it took 2 months to get back the sensation now... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »